Jump to content
Sign in to follow this  
Heather84

Heather84 (and hubby) New to the site

Recommended Posts

Heather84

Hello everyone.

This site came up when my husband did a google search for information on Cipralex and side effects. He has been suffering from anxiety for as long as I've known him (going on 8 years) and had been on citalopram for his entire adult life (now in his mid 30s). It worked to "take the edge off" his anxiety symptoms, but never really made him feel 100%. He just puts up with it. Recently he was switched to e-citalopram (cipralex). Four days later he began to have abdominal pain that at times can be excruciating. The doctor ran some lab work and figured he maybe has a viral gastrointestinal issue, gave him some antispadmodics and sent him home. He continues to have the pain, and the usual sporadic heart palpatations. I believe that this family of drugs has an increased chance of your body adjusting to it and therefore rendering it ineffective.

 

He would like to taper off of it completely. I suggested to him that it might be better to find something that works better for him, because if you taper off of something that wasn't levelling out your system to begin with, then your body has nothing to work with and can't catch up on its own therefore never feeling "normal" and always having the same issues. That is what makes sense to me, however I fully recognize that I am not the one who has to directly endure what he goes through, which is why I have signed us up to this forum as a spouse of someone on anti-anxiety/depressants.

 

I realize now that I may be rambling lol and I have forgotten the points that the forum outlines for an introductory post :S my bad haha.

 

I have enjoyed reading some of the other posts and have found many of them relevant to our situation aswell. I look forward to posting and chatting a bit more :)

 

If there are any questions or anything I have left out please let me know!

:)

Share this post


Link to post
dalsaan

Hi heather

 

Welcome to the site. There is a lot of information here on tapering off

 

A couple of questions. How long ago did your husband change his medication? What dose is he on and has he had other side effects?

 

It's important to keep in mind that these drugs can create adverse reactions and exacerbate the conditions they have been prescribed for

Share this post


Link to post
Heather84

He has been on cipralex since June. 10mg. The citalapram (10mg)wasn't working anymore and rather than increase his dose (which he didn't want to do anyways) they added the 'e'. In Canada they don't usually put people on more than 40mg, depending of course on the severity.

 

We've been reading more and more about health issues arising from cipralex and the controversy over doctors pushing it because it is more expensive than some generic brands of the same effect.

 

He has also added the Anxiety and Phobia Workbook to our library and we are reading through that hoping to find some coping techniques. It's not just panic attacks, it's heart palpitations, numbness, and fear about having a heart attack.

Share this post


Link to post
Altostrata

Heart palpitations are a common side effect of these drugs, as is anxiety.

 

The "wearing off" of these drugs might well be side effects emerging.

 

Escilatopram is more powerful than citalopram.

 

What dosage is your husband taking? He may want to very carefully lower the dosage. See http://survivingantidepressants.org/index.php?/topic/406-tips-for-tapering-off-lexapro-escitalopram/

Share this post


Link to post
basildev

Hi Heather,

 

welcome to the forum.

 

I'm new here too and have had a horrible time with citalopram.

 

You'll find lot's of useful information on this site.

 

Good luck!

Share this post


Link to post
moonbow0202

Hi Heather,

Welcome

Share this post


Link to post
Heather84

Thanks for the warm welcome!

 

He was on 10mg of citalopram, and they kept him on 10mg when they switched him to ecitalopram.

 

He wants to start to wean off of it entirely and focus solely on nutrition and exercise and the Anxiety and Phobia Workbook to get through it... I love all the info on this site, I'm sure it will be very helpful! :)

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×